MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD BOND-MAX AUTOMATED SLIDE STAINER; SLIDE STAINER, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD BOND-MAX AUTOMATED SLIDE STAINER; SLIDE STAINER, AUTOMATED
Model Number BOND-MAX AUTOMATED SLIDE STAINER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Details of the affected slide staining run(s) and the instrument logs were not available to the manufacturer as the complainant declined to provide this to leica biosystems.As a result, it was not possible to assess the operation and function of the instrument.However, based on the information available, the instrument functioned as designed in the circumstances reported by the complainant.The information available details that ¿the cause of the issue is waiting investigation¿.The root cause for the ¿¿reported errors ¿¿ could not be unequivocally established from the information available.The information available states that ¿after repairing, the instrument returned to normal.¿ the device was not available for evaluation as the complainant site declined to allow leica biosystems engineers to attend to assess the function and operation of the instrument.
 
Event or Problem Description
On 14 august 2024, the complainant submitted a medical device adverse event report for marketing authorization holders to the (b)(6) documenting the following: ¿abnormalities occur frequently, errors are reported all the time, and a large number of samples and films are wasted.¿ on (b)(6) 2024, leica biosystems melbourne received the following information: ¿we receive an ae from (b)(6) hospital in the (b)(6) ¿product name:fully automated ihc and ish staining system product code/model : bond-max serial number : (b)(6) date of use:2024-7-31 ae number:[report number] case description:on (b)(6) 2024, mulfunction [sic] happened frequently, reported errors, and wasted a lot of samples and films.The issue led to tissue damage.The cause of the issue is waiting investigation.After repairing, the instrument returned to normal.¿ on (b)(6) 2024, the assigned customer service engineer confirmed with the customer that ¿¿some patients had repeated biopsies.The department is managed by a trustee.If there is a problem with the equipment in the department, the equipment department will contact a third party for repair.The customer is unwilling to provide detailed information.We also encountered resistance when asking the customer to cooperate with us to retrieve the log¿an engineer to visit the customer next week for confirmation.Specific information and logs will be supplemented later.¿ on 23 august 2024, leica biosystems melbourne received additional information from the local leica qa specialist from the local qara team regarding the circumstances of the event: "the tissue is damaged.Some slices are small specimens, such as puncture tissue, which may not be cut out again¿the hospital equipment department has repaired it¿the machine is running normally now.¿ on (b)(6) 2024, leica biosystems melbourne was advised no further information regarding the affected patients or the circumstances of the event was available.

Brand Name
BOND-MAX AUTOMATED SLIDE STAINER
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley, vic
AS   0000003149
92117271
MDR Report Key20131858
Report Number8020030-2024-00030
Device Sequence Number20638300
Product Code KPA
UDI-Device Identifier09349458000011
UDI-Public(01)09349458000011(11)161206
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBOND-MAX AUTOMATED SLIDE STAINER
Device Catalogue Number49.0051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown